Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Feb 25, 2020, 3:51 PM EST. It took effect at Feb 26, 2020, 7:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2020, 3:51 PM EST (20:51 UTC)
- In effect from
- Feb 26, 2020, 7:00 AM EST
- Expired
- Feb 27, 2020, 1:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
048 WHUS73 KIWX 252051 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 351 PM EST Tue Feb 25 2020 LMZ043-046-260500- /O.CON.KIWX.SC.Y.0020.000000T0000Z-200226T1200Z/ /O.UPG.KIWX.GL.A.0005.200226T1200Z-200227T0600Z/ /O.NEW.KIWX.GL.W.0007.200226T1200Z-200227T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 351 PM EST Tue Feb 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 7 AM Wednesday to 1 AM EST Thursday. * WINDS...Today, northeast 15 to 25 knots. Wednesday, north wind at 20 to 30 knots with gusts up to 35 knot gales backing northwest Wednesday night. Winds diminish Thursday afternoon. * WAVES...Building to 5 to 8 feet by tonight. Building to 10 to 14 feet, occasionally to 18 feet into Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
628 WHUS73 KIWX 260346 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1046 PM EST Tue Feb 25 2020 LMZ043-046-261200- /O.CON.KIWX.SC.Y.0020.000000T0000Z-200226T1200Z/ /O.CON.KIWX.GL.W.0007.200226T1200Z-200227T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1046 PM EST Tue Feb 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS...Tonight, northeast 15 to 25 knots. Wednesday, north wind at 20 to 30 knots with gusts up to 35 knot gales backing northwest Wednesday night. Winds diminish Thursday afternoon. * WAVES...Building to 4 to 8 feet overnight. Building to 10 to 14 feet, occasionally to 18 feet into Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
909 WHUS73 KIWX 260907 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 407 AM EST Wed Feb 26 2020 LMZ043-046-261715- /O.CON.KIWX.SC.Y.0020.000000T0000Z-200226T1200Z/ /O.CON.KIWX.GL.W.0007.200226T1200Z-200227T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 407 AM EST Wed Feb 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST THURSDAY... * WINDS...North to 20 to 25 knots with gusts to 35 knot gales backing northwest tonight. Northwest 15 to 25 knots with gusts to 30 knots on Thursday. * WAVES...5 to 8 feet building to 8 to 12 feet occasionally to 15 feet this afternoon. Waves 10 to 14 feet occasionally to 18 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
640 WHUS73 KIWX 261213 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 713 AM EST Wed Feb 26 2020 LMZ043-046-262015- /O.EXP.KIWX.SC.Y.0020.000000T0000Z-200226T1200Z/ /O.CON.KIWX.GL.W.0007.000000T0000Z-200227T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 713 AM EST Wed Feb 26 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...North 15 to 25 knots with gusts to 35 knot gales today backing northwest tonight. Northwest 15 to 25 knots with gusts to 30 knots on Thursday. * WAVES...5 to 8 feet building to 8 to 12 feet occasionally to 15 feet late this afternoon. Waves 10 to 14 feet occasionally to 18 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
554 WHUS73 KIWX 261548 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1048 AM EST Wed Feb 26 2020 LMZ043-046-270000- /O.CON.KIWX.GL.W.0007.000000T0000Z-200227T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1048 AM EST Wed Feb 26 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...North 30 knots with gusts to 35 knot gales today backing northwest tonight. Northwest 15 to 25 knots with gusts to 30 knots on Thursday diminishing to 10 to 20 knots Thursday night. * WAVES...8 to 12 feet occasionally to 15 feet this afternoon. Waves 10 to 14 feet occasionally to 18 feet tonight. Wave heights gradually subsiding to 3 to 6 feet Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
470 WHUS73 KIWX 262138 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 438 PM EST Wed Feb 26 2020 LMZ043-046-270545- /O.CON.KIWX.GL.W.0007.000000T0000Z-200227T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 438 PM EST Wed Feb 26 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...Northwest 20 to 25 knots with gusts up to 35 knot gales. Northwest 15 to 25 knots with gusts to 30 knots on Thursday. * WAVES...8 to 12 feet occasionally to 15 feet tonight. Waves 5 to 8 feet, occasionally 10 feet on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
541 WHUS73 KIWX 270356 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1056 PM EST Wed Feb 26 2020 LMZ043-046-270600- /O.CON.KIWX.GL.W.0007.000000T0000Z-200227T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1056 PM EST Wed Feb 26 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...Northwest 20 to 25 knots with gusts up to 35 knot gales diminishing to 30 knots overnight. Northwest 15 to 25 knots with gusts to 30 knots on Thursday. * WAVES...6 to 10 feet occasionally to 13 feet overnight. Waves 5 to 8 feet, occasionally 10 feet on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
811 WHUS73 KIWX 270553 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1253 AM EST Thu Feb 27 2020 LMZ043-046-271400- /O.EXP.KIWX.GL.W.0007.000000T0000Z-200227T0600Z/ /O.NEW.KIWX.SC.Y.0021.200227T0600Z-200228T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1253 AM EST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...GALE WARNING WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 10 AM EST Friday. * WINDS...Northwest 15 to 25 knots with gusts up to 30 knots. West to northwest 15 to 25 knots with gusts to 30 knots on Thursday. * WAVES...6 to 10 feet occasionally to 13 feet overnight. Waves 5 to 8 feet, occasionally 10 feet on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 25, 12:49 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 25, 12:49 PM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1249 PM EST Tue Feb 25 2020
.SYNOPSIS...
Issued at 1247 PM EST Tue Feb 25 2020
A Winter Storm Watch is in effect for most of the area as snow is
expected to move in this evening and persist into Wednesday night.
Travel Wednesday will likely be a challenge and may become
difficult on secondary and unplowed roads with the possibility of
blowing and drifting snow. Lake effect snow could bring additional
light accumulations Thursday into Friday.
&&
.SHORT TERM...(Today through Wednesday)
Issued at 347 AM EST Tue Feb 25 2020
An upper low was moving into the Central Plains early this morning
and will eject northeast tonight into the Upper Great Lakes region.
This system is expected to bring heavy snow to the forecast area
as moisture streams north ahead of the upper low. The isentropic
lift on the 290K GFS surface indicated sustained extended upglide
with mixing ratios of 3 to 4 g/kg rendering the potential for 8 to
10 inches of snow per Garcia research. BUFKIT profiles and cross
sections indicated the potential for CSI/bands that could greatly
enhance snowfall amounts over local areas. For this package, went
with an event total snowfall of 6 to 8 inches with the heaviest
snow falling tonight into Wednesday. After a coordination
conference call with WPC with neighboring offices and after
additional collaboration with surrounding offices, have extended
the Winter Storm Watch to all but the southeast corner of the
forecast area (Jay and Allen OH counties). Travel is likely to be
greatly hampered by late Wednesday as snowfall increases and winds
become gusty causing blowing and drifting snow.
&&
.LONG TERM...(Wednesday night through Monday)
Issued at 347 AM EST Tue Feb 25 2020
In the wake of the upper low northwest flow will bring a good chance
of lake effect snow through Thursday, and possibly into Friday. A
majority of the models are on board with this, and the situation
will need to be monitored for additional long-duration
accumulations. Surface ridging and upper level ridging then finally
build into the region on Saturday bringing a quiet weather pattern
to the area for the weekend. Cold temperatures can be expected
Thursday through Saturday, but it will finally warm back above
freezing on Sunday, although highs will only be in the 30s. Warm air
advection takes over on Monday and brings daytime temps into the 40s
as the surface high slides east to mid-Atlantic coast. Precip
chances also increase at the end of the period as troughing develops
over the plains, but there is of course model uncertainty this far
out so do not have a good handle on the exact timing of anything
that might come through on Monday. However, models do come back into
phase for Monday night with a stronger shortwave and a good chance
of rain.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1239 PM EST Tue Feb 25 2020
Expect current flight conditions to persist or get worse (cig/vsby
at SBN and Vsby FWA) through the forecast period as rain/snow mix
eventually turns to all snow around/after 00Z and remains snow
the rest of the forecast. No doubt there will be some 1/4-1/2sm
vsby impacts at both sites, but timing of most likely window still
tricky. Best chance for these vsby's will be after 12Z Weds but
can't rule out prior to that. Will let next set of TAFs hopefully
fine tune timing a bit better but just not enough confidence on
window of best opportunity/worst impact.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Storm Watch from 7 PM EST /6 PM CST/ this evening through
late Wednesday night for INZ003>009-012>018-020-022>027-032-
033.
Lakeshore Flood Warning from 6 AM Wednesday to noon CST Thursday
for INZ003.
MI...Winter Storm Watch from 7 PM EST this evening through late
Wednesday night for MIZ077>081.
Lakeshore Flood Warning from 7 AM Wednesday to 1 PM EST Thursday
for MIZ077.
OH...Winter Storm Watch from 7 PM EST this evening through late
Wednesday night for OHZ001-002-004-005-015-016-024.
LM...Gale Watch from Wednesday morning through late Wednesday night
for LMZ043-046.
Small Craft Advisory until 7 AM EST Wednesday for LMZ043-046.
&&
SYNOPSIS...Fisher
SHORT TERM...Skipper
LONG TERM...Cobb
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 25, 5:23 AM EST, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 523 AM EST Tue Feb 25 2020 INZ004>007-012-014-MIZ078>081-261030- St. Joseph IN-Elkhart-Lagrange-Steuben-Starke-Marshall-Cass MI- St. Joseph MI-Branch-Hillsdale- 523 AM EST Tue Feb 25 2020 /423 AM CST Tue Feb 25 2020/ ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-261030- La Porte-Berrien- 523 AM EST Tue Feb 25 2020 /423 AM CST Tue Feb 25 2020/ ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 7 AM EST /6 AM CST/ WEDNESDAY TO 1 PM EST /NOON CST/ THURSDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Lakeshore Flood Warning. Strong northwest winds and high waves may lead to lakeshore flooding and beach erosion late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ008-009-013-015>018-020-022>027-032-033-OHZ001-002-004-005-015- 016-024-261030- Noble-De Kalb-Pulaski-Fulton IN-Kosciusko-Whitley-Allen IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- 523 AM EST Tue Feb 25 2020 /423 AM CST Tue Feb 25 2020/ ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ034-OHZ025-261030- Jay-Allen OH- 523 AM EST Tue Feb 25 2020 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snow is likely Wednesday and Wednesday night with 1 to 4 inches of accumulation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 523 AM EST Tue Feb 25 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Watch.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:37 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.